Alert archive / Montana / Flood Watches in 2006
Flood Watch 2, NWS Missoula, MT
NWS Missoula, MT issued this flood watch at Jun 17, 2006, 2:52 PM MDT for Lake County, Lincoln County, Sanders County, Montana. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- Jun 17, 2006, 2:52 PM MDT (20:52 UTC)
- Expired
- Jun 21, 2006, 10:13 AM MDT
- In force
- 4 days
- Issued by
- NWS Missoula, MT
- Flood severity
- None
Counties Lake County, MT, Lincoln County, MT, Sanders County, MT
The radar
The Missoula radar (KMSX), 122 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 8.9 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1310 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS65 KMSO 172052 FFAMSO URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MISSOULA MT 252 PM MDT SAT JUN 17 2006 MTC047-053-089-181630- /O.NEW.KMSO.FA.A.0002.060617T2052Z-060619T1200Z/ /00000.0.DR.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LAKE-LINCOLN-SANDERS- 252 PM MDT SAT JUN 17 2006 ...FLOOD WATCH IN EFFECT THROUGH LATE SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A * FLOOD WATCH FOR KOOTENAI RIVER BELOW LIBBY DAM IN LINCOLN COUNTY AND FOR FLATHEAD RIVER BELOW KERR DAM IN LAKE AND SANDERS COUNTIES. * THROUGH LATE SUNDAY NIGHT * THE KOOTENAI RIVER BELOW LIBBY DAM IS EXPECTED TO CONTINUE TO RISE DUE TO RELEASES FROM LIBBY DAM. LAKE ELEVATION LEVELS HAVE RISEN DUE TO HEAVY RAIN THAT OCCURRED OVER THE PAST 72 HOURS. CURRENT FLOWS AS OF 2 PM THIS AFTERNOON WERE 55,000 CUBIC FEET PER SECOND. THE FLATHEAD RIVER BELOW KERR DAM IS EXPECTED TO RISE DUE TO RELEASES FROM KERR DAM. LAKE ELEVATION LEVELS HAVE RISEN DUE TO HEAVY RAIN THAT OCCURRED OVER THE PAST 72 HOURS. CURRENT FLOWS AS OF 3 PM THIS AFTERNOON WERE 48,000 CUBIC FEET PER SECOND. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$
7 follow-up statements
000 WGUS65 KMSO 181422 FFAMSO FLOOD WATCH NATIONAL WEATHER SERVICE MISSOULA MT 822 AM MDT SUN JUN 18 2006 MTC047-053-089-182200- /O.CON.KMSO.FA.A.0002.000000T0000Z-060619T1200Z/ /00000.0.DR.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LAKE-LINCOLN-SANDERS- 822 AM MDT SUN JUN 18 2006 ...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... THE FLOOD WATCH CONTINUES FOR * A PORTION OF NORTHWEST MONTANA...INCLUDING THE FOLLOWING COUNTIES...IN NORTHWEST MONTANA...LAKE...LINCOLN AND SANDERS. * THROUGH LATE TONIGHT * THE KOOTENAI RIVER BELOW LIBBY DAM IS EXPECTED TO CONTINUE TO RISE DUE TO RELEASES FROM LIBBY DAM. LAKE ELEVATION LEVELS HAVE RISEN DUE TO HEAVY RAIN THAT OCCURRED OVER THE PAST 72 HOURS. CURRENT FLOWS AS OF 6 AM THIS MORNING WERE 55000 CUBIC FEET PER SECOND. THE FLATHEAD RIVER BELOW KERR DAM IS EXPECTED TO RISE DUE TO RELEASES FROM KERR DAM. LAKE ELEVATION LEVELS HAVE RISEN DUE TO HEAVY RAIN THAT OCCURRED OVER THE PAST 72 HOURS. CURRENT FLOWS AS OF 8 AM THIS MORNING WERE 48300 CUBIC FEET PER SECOND. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$
000 WGUS65 KMSO 182018 FFAMSO URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MISSOULA MT 218 PM MDT SUN JUN 18 2006 MTC047-053-089-191600- /O.EXT.KMSO.FA.A.0002.000000T0000Z-060620T1200Z/ /00000.0.DR.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LAKE-LINCOLN-SANDERS- 218 PM MDT SUN JUN 18 2006 ...FLOOD WATCH NOW IN EFFECT THROUGH LATE MONDAY NIGHT... THE FLOOD WATCH IS NOW IN EFFECT FOR * A PORTION OF NORTHWEST MONTANA...INCLUDING THE FOLLOWING COUNTIES...IN NORTHWEST MONTANA...LAKE...LINCOLN AND SANDERS. * THROUGH LATE MONDAY NIGHT * THE KOOTENAI RIVER BELOW LIBBY DAM IS EXPECTED TO CONTINUE TO RISE DUE TO RELEASES FROM LIBBY DAM. LAKE ELEVATION LEVELS HAVE RISEN DUE TO HEAVY RAIN THIS PAST WEEK. CURRENT FLOWS AS OF 1 PM THIS MORNING WERE 55000 CUBIC FEET PER SECOND. THE FLATHEAD RIVER BELOW KERR DAM IS EXPECTED TO RISE DUE TO RELEASES FROM KERR DAM. LAKE ELEVATION LEVELS HAVE RISEN DUE TO HEAVY RAIN THAT OCCURRED THIS PAST WEEK. CURRENT FLOWS AS OF 12 NOON WERE 48000 CUBIC FEET PER SECOND. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$
000 WGUS65 KMSO 191212 FFAMSO FLOOD WATCH NATIONAL WEATHER SERVICE MISSOULA MT 612 AM MDT MON JUN 19 2006 MTC047-053-089-191700- /O.CON.KMSO.FA.A.0002.000000T0000Z-060620T1200Z/ /00000.0.DR.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LAKE-LINCOLN-SANDERS- 612 AM MDT MON JUN 19 2006 ...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... THE FLOOD WATCH CONTINUES FOR * A PORTION OF NORTHWEST MONTANA...INCLUDING THE FOLLOWING COUNTIES...IN NORTHWEST MONTANA...LAKE...LINCOLN AND SANDERS. * THROUGH LATE TONIGHT * THE KOOTENAI RIVER BELOW LIBBY DAM IS EXPECTED TO CONTINUE TO RISE DUE TO RELEASES FROM LIBBY DAM. LAKE ELEVATION LEVELS HAVE RISEN DUE TO HEAVY RAIN THIS PAST WEEK. CURRENT FLOWS AS OF 1 PM SUNDAY AFTERNOON WERE 55000 CUBIC FEET PER SECOND. THE FLATHEAD RIVER BELOW KERR DAM IS EXPECTED TO RISE DUE TO RELEASES FROM KERR DAM. LAKE ELEVATION LEVELS HAVE RISEN DUE TO HEAVY RAIN THAT OCCURRED THIS PAST WEEK. CURRENT FLOWS AS OF 12 NOON SUNDAY WERE 48000 CUBIC FEET PER SECOND. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT RELEASE FLOWS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$
000 WGUS65 KMSO 191624 FFAMSO FLOOD WATCH NATIONAL WEATHER SERVICE MISSOULA MT 1024 AM MDT MON JUN 19 2006 MTC047-053-089-200030- /O.CON.KMSO.FA.A.0002.000000T0000Z-060620T1200Z/ /00000.0.DR.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LAKE-LINCOLN-SANDERS- 1024 AM MDT MON JUN 19 2006 ...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... THE FLOOD WATCH CONTINUES FOR * A PORTION OF NORTHWEST MONTANA...INCLUDING THE FOLLOWING COUNTIES...IN NORTHWEST MONTANA...LAKE...LINCOLN AND SANDERS. * THROUGH EARLY TUESDAY MORNING * THE KOOTENAI RIVER BELOW LIBBY DAM IS EXPECTED TO CONTINUE TO RISE DUE TO RELEASES FROM LIBBY DAM. LAKE ELEVATION LEVELS HAVE RISEN DUE TO HEAVY RAIN THIS PAST WEEK. CURRENT FLOW AS OF 6 AM MONDAY WAS 54900 CUBIC FEET PER SECOND. THE FLATHEAD RIVER BELOW KERR DAM IS EXPECTED TO RISE DUE TO RELEASES FROM KERR DAM. LAKE ELEVATION LEVELS HAVE RISEN DUE TO HEAVY RAIN THAT OCCURRED THIS PAST WEEK. CURRENT FLOW AS OF 8 AM MONDAY WAS 48000 CUBIC FEET PER SECOND. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT RELEASE FLOWS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$
000 WGUS65 KMSO 192023 FFAMSO URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MISSOULA MT 223 PM MDT MON JUN 19 2006 MTC047-053-089-201700- /O.EXT.KMSO.FA.A.0002.000000T0000Z-060621T1200Z/ /00000.0.DR.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LAKE-LINCOLN-SANDERS- 223 PM MDT MON JUN 19 2006 ...FLOOD WATCH NOW IN EFFECT THROUGH LATE TUESDAY NIGHT... THE FLOOD WATCH IS NOW IN EFFECT FOR * A PORTION OF NORTHWEST MONTANA...INCLUDING THE FOLLOWING COUNTIES...IN NORTHWEST MONTANA...LAKE...LINCOLN AND SANDERS. * THROUGH LATE TUESDAY NIGHT * THE KOOTENAI RIVER BELOW LIBBY DAM IS EXPECTED TO CONTINUE TO RISE DUE TO RELEASES FROM LIBBY DAM. LAKE ELEVATION LEVELS HAVE RISEN DUE TO HEAVY RAIN THIS PAST WEEK. CURRENT FLOW AS OF 10 AM MONDAY WAS 54800 CUBIC FEET PER SECOND. THE FLATHEAD RIVER BELOW KERR DAM IS EXPECTED TO RISE DUE TO RELEASES FROM KERR DAM. LAKE ELEVATION LEVELS HAVE RISEN DUE TO HEAVY RAIN THAT OCCURRED THIS PAST WEEK. CURRENT FLOW AS OF 12 PM NOON MONDAY WAS 47900 CUBIC FEET PER SECOND. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT RELEASE FLOWS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$
000 WGUS65 KMSO 201638 FFAMSO URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MISSOULA MT 1038 AM MDT TUE JUN 20 2006 MTC047-089-201745- /O.CAN.KMSO.FA.A.0002.000000T0000Z-060621T1200Z/ /00000.0.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LAKE-SANDERS- 1038 AM MDT TUE JUN 20 2006 ...FLOOD WATCH IS CANCELLED FOR THE FLATHEAD RIVER BELOW KERR DAM IN LAKE COUNTY AND SANDERS COUNTY... THE FLOOD WATCH FOR THE FLATHEAD RIVER BELOW KERR DAM HAS BEEN CANCELLED. RIVER LEVELS REMAIN HIGH BUT ARE SLOWLY RECEDING. $$ MTC053-211800- /O.EXT.KMSO.FA.A.0002.000000T0000Z-060621T1800Z/ /00000.0.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LINCOLN- 1038 AM MDT TUE JUN 20 2006 ...FLOOD WATCH NOW IN EFFECT THROUGH WEDNESDAY MORNING... THE FLOOD WATCH IS NOW IN EFFECT FOR * A PORTION OF NORTHWEST MONTANA...INCLUDING LINCOLN COUNTY...IN NORTHWEST MONTANA... * THROUGH WEDNESDAY MORNING * HIGH FLOWS ARE EXPECTED TO CONTINUE ON THE KOOTENAI RIVER BELOW LIBBY DAM DUE TO RELEASES FROM LIBBY DAM. CURRENT FLOW AS OF 10 AM MONDAY WAS 55000 CUBIC FEET PER SECOND. THE RIVER LEVEL IS EXPECTED TO REMAIN STEADY THROUGH THIS AFTERNOON. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT RELEASE FLOWS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$
000 WGUS65 KMSO 211613 FFAMSO FLOOD WATCH NATIONAL WEATHER SERVICE MISSOULA MT 1013 AM MDT WED JUN 21 2006 MTC053-211715- /O.CAN.KMSO.FA.A.0002.000000T0000Z-060621T1800Z/ /00000.0.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LINCOLN- 1013 AM MDT WED JUN 21 2006 ...FLOOD WATCH IS CANCELLED FOR THE KOOTENAI RIVER BELOW LIBBY DAM IN LINCOLN COUNTY... THE FLOOD WATCH FOR A PORTION OF NORTHWEST MONTANA HAS BEEN CANCELLED. CURRENT FLOW AS OF 10 AM WEDNESDAY WAS 50000 CUBIC FEET PER SECOND...THE FLOW WILL CONTINUE TO FALL TODAY AND OVER THE NEXT COUPLE OF DAYS. THE KOOTENAI RIVER WILL REMAIN HIGH BUT THE POTENTIAL FOR FLOODING HAS DECREASED. $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this flood watch went out at Jun 17, 2:39 PM MDT, 13 minutes earlier.
Area forecast discussion, Jun 17, 2:39 PM MDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MISSOULA MT 239 PM MDT SAT JUN 17 2006 .SHORT TERM...A WEAK WEATHER DISTURBANCE IS MAKING ITS WAY ACROSS NORTHWEST MONTANA THIS AFTERNOON. THIS DISTURBANCE WILL CONTINUE TO AFFECT THE REGION THROUGH THIS EVENING. NORTHWEST MONTANA WILL MAINLY SEE CLOUDY CONDITIONS WITH AN ISOLATED MOUNTAIN SHOWER DUE TO THIS FEATURE. THEN A WEAK RIDGE OF HIGH PRESSURE WILL BUILD OVER THE REGION LATER TONIGHT THROUGH SUNDAY...AS A TROUGH OF LOW PRESSURE DIGS OFF THE PACIFIC NORTHWEST COAST. THIS RIDGE WILL CAUSE A WARMING AND DRYING TREND FOR WESTERN MONTANA AND NORTH CENTRAL IDAHO. THE INCREASED DAYTIME HEATING ON SUNDAY AFTERNOON COULD SPARK ENOUGH INSTABILITY FOR ISOLATED SHOWERS AND THUNDERSTORMS TO DEVELOP. THESE SHOWERS WILL BE HIGH BASE SINCE THERE IS LIMITED MOISTURE TO WORK WITH. THEN SUNDAY NIGHT ON INTO MONDAY THE TROUGH OF LOW PRESSURE WILL MAKE ITS WAY INTO WESTERN MONTANA AND NORTH CENTRAL IDAHO. THIS TROUGH WILL BRING SCATTERED SHOWERS. THE BEST CHANCE FOR PRECIPITATION WILL BE ON MONDAY ACROSS SOUTHWEST MONTANA AND LEMHI COUNTY. THIS IS WHERE THE FRONT IS EXPECTED TO STALL. TEMPERATURES ON MONDAY ARE EXPECTED TO BE SLIGHTLY COOLER THAN SUNDAY. .LONG TERM...MONDAY NIGHT THROUGH SATURDAY...THE PASSAGE OF AN UPPER LEVEL TROUGH LATE MONDAY WILL SEE SOME CLOUDS AND SHOWERS LINGER INTO THE EVENING HOURS...THEN IMPROVING CONDITIONS AFTER DARK. MODELS IN GOOD AGREEMENT DURING THE EXTENDED PERIOD. A ZONAL FLOW BEING ADVERTISED WITH INCREASING H5 HEIGHTS TUESDAY THROUGH THURSDAY...THEN MORE SUBSTANTIAL RIDGE BUILDING FRIDAY AND SATURDAY. AS A RESULT...HAVE LOWERED POPS...DECREASED SKY COVER...AND WARMED TEMPERATURES A BIT FOR THE LATTER PART OF THE WEEK AND INTO THE WEEKEND. && .AVIATION...A WEAK WEATHER FEATURE IS CAUSING CLOUDY CONDITIONS AND ISOLATED SHOWERS ACROSS NORTHWEST MONTANA. THESE SHOWERS ARE EXPECTED TO LINGER ON THROUGH THE EVENING...THEN DIMINISH AFTER SUNSET. MOUNTAIN TOPS AND PASSES WILL BE OBSCURED AT TIMES...SEE APPROPRIATE TAFS AND TWEBS. && .HYDROLOGY...THE STREAMS AND CREEKS OF NORTHWEST MONTANA HAVE CRESTED OR EXPECTED TO CREST BY THIS EVENING AND THEN CONTINUE TO RECEDE THROUGH THE NIGHT. A FLOOD WATCH FOR LINCOLN COUNTY HAS BEEN ISSUED DUE TO THE POTENTIAL OF FLOODING ALONG THE KOOTENAI RIVER BELOW THE LIBBY DAM. FOR MORE INFORMATION PLEASE REFER TO THE FLOOD WATCH (GTFFFAMSO) AND RIVER STATEMENT (GTFRVSMSO). && .MSO WATCHES/WARNINGS/ADVISORIES... MT...FLOOD WATCH FOR THE KOOTENAI RIVER BELOW LIBBY DAM. ...FLOOD WATCH FOR THE FLATHEAD RIVER BELOW KERR DAM. ID...NONE. && SHORT TERM...SMITH LONG TERM...MSJ AVIATION...SMITH
Hazardous weather outlook, Jun 17, 2:44 PM MDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 244 PM MDT SAT JUN 17 2006 MTZ001>004-181200- KOOTENAI/CABINET REGION-WEST GLACIER REGION- FLATHEAD/MISSION VALLEYS-LOWER CLARK FORK REGION- 244 PM MDT SAT JUN 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST MONTANA AND WEST CENTRAL MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT HIGH WATER IN RESERVOIRS AS WELL AS RIVER AND STREAMS DUE TO HEAVY RAIN OVER THE PAST THREE DAYS HAS PROMPTED THE NEED TO RELEASE EXCESS WATER FROM THE LIBBY DAM IN LINCOLN COUNTY AND THE KERR DAM IN LAKE COUNTY. THERE IS THE POTENTIAL OF FLOODING ON THE KOOTENAI AND FLATHEAD RIVERS. SEE GTFFFAMSO AND GTFRVSMSO FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE POTENTIAL OF FLOODING WILL CONTINUE THROUGH THE WEEKEND FOR THE KOOTENAI AND FLATHEAD RIVERS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 3:08 PM MDT | Flash Flood Warning | MSO | Flathead | 6 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.